Alert archive / Hawaii / High Surf Warnings in 2006
High Surf Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Oct 29, 2006, 3:26 PM HST for Honolulu County, Hawaii. It took effect at Oct 30, 2006, 10:00 AM HST. It was in force for 30 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 29, 2006, 3:26 PM HST (01:26 UTC)
- In effect from
- Oct 30, 2006, 10:00 AM HST
- Expired
- Oct 31, 2006, 3:39 PM HST
- In force
- 30 hr
- Issued by
- NWS Honolulu, HI
County Honolulu County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 12:55 PM HST | RIP CURRENTS 0 | Kaaawa, HI | WATER SPLASHING ONTO KAMEHAMEHA HIGHWAY. REPORTED BY THE BUS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHHW40 PHFO 300126 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 PM HST SUN OCT 29 2006 ...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR ALL NORTH AND EAST FACING SHORES OF NIIHAU OAHU MOLOKAI MAUI AND THE BIG ISLAND THROUGH WEDNESDAY... ...A HIGH SURF WARNING ISSUED FOR EAST FACING SHORES OF KAUAI OAHU MAUI AND THE BIG ISLAND FROM 10 AM MONDAY TO 6 PM TUESDAY... .OVERVIEW...A LARGE NORTH SWELL GENERATED BY A STORM LOW FAR NORTH NORTHEAST OF OUR AREA WILL BE AFFECTING THE ISLANDS FOR THE NEXT FEW DAYS. EAST FACING SHORES OF KAUAI...OAHU...MAUI AND THE BIG ISLAND EXPOSED TO THE NORTH SWELL WILL HAVE SURF EXCEEDING WARNING LEVELS MONDAY AND TUESDAY. REMAINING NORTH AND EAST FACING SHORES WILL REMAIN UNDER AN ADVISORY. THE NORTH SWELL IS ALSO CAUSING HARBOR SURGES...SEE THE MARINE WEATHER STATEMENT FOR DETAILS. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED ALONG THE AFFECTED SHORELINES. COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND RESULTING COASTAL FLOODING. THIS COULD RESULT IN ROAD CLOSURES. RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATERS DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ002-008-009-020-025-301430- /O.NEW.PHFO.SU.W.0003.061030T2000Z-061101T0400Z/ /O.EXT.PHFO.SU.Y.0045.000000T0000Z-061030T2000Z/ /O.EXT.PHFO.SU.Y.0045.061101T0400Z-061102T0200Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 326 PM HST SUN OCT 29 2006 ...HIGH SURF WARNING IN EFFECT FROM 10 AM MONDAY TO 6 PM HST TUESDAY FOR EAST FACING SHORES AND A HIGH SURF ADVISORY FOR NORTH FACING SHORES... ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM HST MONDAY FOR NORTH AND EAST FACING SHORES... ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM TUESDAY TO 4 PM HST WEDNESDAY FOR NORTH AND EAST FACING SHORES... SURF ALONG THE EAST FACING SHORES EXPOSED TO THE NORTH SWELL WILL RISE TO 10 TO 15 FEET BY MIDDAY MONDAY. THE SURF WILL PEAK LATE MONDAY...AND WILL RETURN TO ADVISORY LEVELS LATE IN THE DAY TUESDAY. ADVISORY LEVEL SURF ALONG THE EAST FACING SHORES WILL CONTINUE THROUGH 4 PM WEDNESDAY. SURF ALONG NORTH FACING SHORES WILL RISE TO 16 TO 20 FEET MONDAY MORNING...AND WILL CONTINUE AT ADVISORY LEVELS THROUGH 4 PM WEDNESDAY. $$ HIZ001-007-012-013-017-019-301430- /O.CON.PHFO.SU.Y.0045.000000T0000Z-061102T0200Z/ NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- 326 PM HST SUN OCT 29 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST WEDNESDAY FOR NORTH AND EAST FACING SHORES... SURF ALONG NORTH FACING SHORES WILL BE 12 TO 16 FEET AND WILL CONTINUE THROUGH WEDNESDAY. SURF ALONG EAST FACING SHORES WILL BE 6 TO 10 FEET AND CONTINUE THROUGH WEDNESDAY. $$
5 follow-up statements
000 WHHW40 PHFO 301358 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 358 AM HST MON OCT 30 2006 ...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR ALL NORTH AND EAST FACING SHORES OF NIIHAU OAHU MOLOKAI MAUI AND THE BIG ISLAND THROUGH WEDNESDAY... ...A HIGH SURF WARNING REMAINS IN EFFECT FOR EAST FACING SHORES OF KAUAI OAHU MAUI AND THE BIG ISLAND FROM 10 AM TODAY TO 6 PM TUESDAY... .OVERVIEW...A LARGE NORTH SWELL GENERATED BY A STORM LOW FAR NORTH NORTHEAST OF OUR AREA WILL BE AFFECTING THE ISLANDS FOR THE NEXT FEW DAYS. EAST FACING SHORES OF KAUAI...OAHU...MAUI AND THE BIG ISLAND EXPOSED TO THE NORTH SWELL WILL HAVE SURF EXCEEDING WARNING LEVELS TODAY AND TUESDAY. REMAINING NORTH AND EAST FACING SHORES WILL REMAIN UNDER AN ADVISORY. THE NORTH SWELL IS ALSO CAUSING HARBOR SURGES. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED ALONG THE AFFECTED SHORELINES. COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND RESULTING COASTAL FLOODING. THIS COULD RESULT IN ROAD CLOSURES. RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATERS DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ002-008-009-020-025-302000- /O.CON.PHFO.SU.W.0003.061030T2000Z-061101T0400Z/ /O.CON.PHFO.SU.Y.0045.000000T0000Z-061030T2000Z/ /O.CON.PHFO.SU.Y.0045.061101T0400Z-061102T0200Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 358 AM HST MON OCT 30 2006 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST TUESDAY FOR EAST FACING SHORES AND A HIGH SURF ADVISORY FOR NORTH FACING SHORES... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING FOR NORTH AND EAST FACING SHORES... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO 4 PM HST WEDNESDAY FOR NORTH AND EAST FACING SHORES... SURF ALONG THE EAST FACING SHORES EXPOSED TO THE NORTH SWELL WILL RISE TO 10 TO 16 FEET BY MIDDAY. THE SURF WILL PEAK TONIGHT...AND WILL RETURN TO ADVISORY LEVELS LATE IN THE DAY TUESDAY. ADVISORY LEVEL SURF ALONG THE EAST FACING SHORES WILL CONTINUE THROUGH 4 PM WEDNESDAY. SURF ALONG NORTH FACING SHORES WILL RISE TO 16 TO 20 FEET THIS MORNING AND WILL CONTINUE AT ADVISORY LEVELS THROUGH 4 PM WEDNESDAY. $$ HIZ001-007-012-013-017-019-310300- /O.CON.PHFO.SU.Y.0045.000000T0000Z-061102T0200Z/ NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- 358 AM HST MON OCT 30 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST WEDNESDAY FOR NORTH FACING SHORES... SURF ALONG NORTH FACING SHORES WILL BUILD TO 16 TO 20 FEET TODAY AND WILL CONTINUE ABOVE ADVISORY LEVELS THROUGH WEDNESDAY. $$
000 WHHW40 PHFO 302006 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1006 AM HST MON OCT 30 2006 ...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR ALL NORTH AND EAST FACING SHORES OF NIIHAU OAHU MOLOKAI MAUI AND THE BIG ISLAND THROUGH WEDNESDAY... ...A HIGH SURF WARNING IS NOW IN EFFECT FOR EAST FACING SHORES OF KAUAI OAHU MAUI AND THE BIG ISLAND THROUGH 6 PM TUESDAY... .OVERVIEW...A LARGE NORTH SWELL GENERATED BY A STORM LOW FAR NORTH NORTHEAST OF OUR AREA WILL BE AFFECTING THE ISLANDS FOR THE NEXT FEW DAYS. EAST FACING SHORES OF KAUAI...OAHU...MAUI AND THE BIG ISLAND EXPOSED TO THE NORTH SWELL WILL HAVE SURF EXCEEDING WARNING LEVELS TODAY AND TUESDAY. REMAINING NORTH AND EAST FACING SHORES WILL REMAIN UNDER AN ADVISORY. THE NORTH SWELL IS ALSO CAUSING HARBOR SURGES. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED ALONG THE AFFECTED SHORELINES. COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND RESULTING COASTAL FLOODING. THIS COULD RESULT IN ROAD CLOSURES. RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATERS DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ002-008-009-020-025-310915- /O.CON.PHFO.SU.W.0003.000000T0000Z-061101T0400Z/ /O.CON.PHFO.SU.Y.0045.061101T0400Z-061102T0200Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 1006 AM HST MON OCT 30 2006 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO 4 PM HST WEDNESDAY... SURF ALONG THE EAST FACING SHORES EXPOSED TO THE NORTH SWELL WILL RISE TO 10 TO 16 FEET LATER TODAY. THE SURF WILL PEAK TONIGHT...AND WILL RETURN TO ADVISORY LEVELS LATE IN THE DAY TUESDAY. ADVISORY LEVEL SURF ALONG THE EAST FACING SHORES WILL CONTINUE THROUGH 4 PM WEDNESDAY. SURF ALONG NORTH FACING SHORES WILL RISE TO 16 TO 20 FEET LATER TODAY AND WILL CONTINUE AT ADVISORY LEVELS THROUGH 4 PM WEDNESDAY. $$ HIZ001-007-012-013-017-019-310915- /O.CON.PHFO.SU.Y.0045.000000T0000Z-061102T0200Z/ NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- 1006 AM HST MON OCT 30 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST WEDNESDAY... SURF ALONG NORTH FACING SHORES WILL BUILD TO 16 TO 20 FEET TODAY AND WILL CONTINUE ABOVE ADVISORY LEVELS THROUGH WEDNESDAY. $$ DONALDSON
000 WHHW40 PHFO 310156 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 356 PM HST MON OCT 30 2006 ...A HIGH SURF WARNING IS NOW IN EFFECT FOR EAST FACING SHORES OF KAUAI OAHU MAUI AND THE BIG ISLAND THROUGH 6 PM TUESDAY... ...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR ALL NORTH AND EAST FACING SHORES OF NIIHAU OAHU MOLOKAI MAUI AND THE BIG ISLAND THROUGH WEDNESDAY MORNING... .OVERVIEW...A LARGE NORTH SWELL GENERATED BY A STORM LOW FAR NORTH NORTHEAST OF OUR AREA WILL BE AFFECTING THE ISLANDS FOR THE NEXT TWO DAYS. EAST FACING SHORES OF KAUAI...OAHU...MAUI AND THE BIG ISLAND EXPOSED TO THE NORTH SWELL WILL HAVE SURF EXCEEDING WARNING LEVELS TODAY AND TUESDAY. REMAINING NORTH AND EAST FACING SHORES WILL REMAIN UNDER AN ADVISORY. THE NORTH SWELL IS ALSO CAUSING HARBOR SURGES. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED ALONG THE AFFECTED SHORELINES. COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND RESULTING COASTAL FLOODING. THIS COULD RESULT IN ROAD CLOSURES. RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATERS DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ002-008-009-020-025-311430- /O.EXT.PHFO.SU.Y.0045.061101T0400Z-061101T1600Z/ /O.CON.PHFO.SU.W.0003.000000T0000Z-061101T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 356 PM HST MON OCT 30 2006 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM TUESDAY TO 6 AM HST WEDNESDAY... SURF ALONG THE EAST FACING SHORES EXPOSED TO THE NORTH SWELL WILL BE 8 TO 15 FEET THIS EVENING THROUGH TUESDAY. THE SURF WILL DIMINISH TO ADVISORY LEVELS LATE IN THE DAY TUESDAY. ADVISORY LEVEL SURF ALONG THE EAST FACING SHORES WILL CONTINUE THROUGH 6 AM WEDNESDAY. SURF ALONG NORTH FACING SHORES WILL BE 13 TO 16 FEET THIS EVENING AND WILL CONTINUE AT ADVISORY LEVELS THROUGH 6 AM WEDNESDAY. $$ HIZ001-007-012-013-017-019-311430- /O.EXT.PHFO.SU.Y.0045.000000T0000Z-061101T1600Z/ NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- 356 PM HST MON OCT 30 2006 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG NORTH FACING SHORES WILL BE 13 TO 16 FEET THIS EVENING AND WILL CONTINUE ABOVE ADVISORY LEVELS THROUGH WEDNESDAY MORNING. $$
000 WHHW40 PHFO 311349 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 AM HST TUE OCT 31 2006 ...A HIGH SURF WARNING REMAINS IN EFFECT FOR EAST FACING SHORES OF KAUAI OAHU MAUI AND THE BIG ISLAND THROUGH 6 PM THIS AFTERNOON... ...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR ALL NORTH AND EAST FACING SHORES OF NIIHAU OAHU MOLOKAI MAUI AND THE BIG ISLAND THROUGH 6 AM WEDNESDAY MORNING... .OVERVIEW...THE LARGE NORTH SWELL GENERATED BY A STORM LOW FAR NORTH NORTHEAST OF OUR AREA WILL PEAK THIS MORNING AND DROP RAPIDLY OVERNIGHT. EAST FACING SHORES OF KAUAI...OAHU...MAUI AND THE BIG ISLAND EXPOSED TO THE NORTH SWELL WILL HAVE SURF EXCEEDING WARNING LEVELS THROUGH THE DAY. REMAINING NORTH AND EAST FACING SHORES WILL REMAIN UNDER AN ADVISORY. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED ALONG THE AFFECTED SHORELINES. COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND RESULTING COASTAL FLOODING. THIS COULD RESULT IN ROAD CLOSURES. RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATERS DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ002-008-009-020-025-010200- /O.CON.PHFO.SU.W.0003.000000T0000Z-061101T0400Z/ /O.CON.PHFO.SU.Y.0045.061101T0400Z-061101T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 349 AM HST TUE OCT 31 2006 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... SURF ALONG THE EAST FACING SHORES EXPOSED TO THE NORTH SWELL WILL BE 10 TO 15 FEET INTO THIS AFTERNOON. THE SURF WILL DIMINISH TO ADVISORY LEVELS LATE IN THE DAY. ADVISORY LEVEL SURF ALONG THE EAST FACING SHORES WILL CONTINUE THROUGH 6 AM WEDNESDAY. SURF ALONG NORTH FACING SHORES WILL BE 12 TO 16 FEET TODAY AND WILL CONTINUE AT ADVISORY LEVELS THROUGH 6 AM WEDNESDAY. $$ HIZ001-007-012-013-017-019-010200- /O.CON.PHFO.SU.Y.0045.000000T0000Z-061101T1600Z/ NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- 349 AM HST TUE OCT 31 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG NORTH FACING SHORES WILL BE 12 TO 16 FEET TODAY AND WILL CONTINUE ABOVE ADVISORY LEVELS THROUGH WEDNESDAY MORNING. $$ WROE
000 WHHW40 PHFO 010139 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST TUE OCT 31 2006 ...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR ALL NORTH AND EAST FACING SHORES OF NIIHAU OAHU MOLOKAI MAUI AND THE BIG ISLAND THROUGH 6 AM WEDNESDAY MORNING... .OVERVIEW...SURF HAS DECREASED ALONG THE EAST FACING SHORES EXPOSED TO THE NORTH SWELL. SURF IS EXPECTED TO REMAIN ABOVE ADVISORY LEVELS TONIGHT AND INTO WEDNESDAY MORNING ALONG NORTH AND EAST FACING SHORES. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ002-008-009-020-025-011400- /O.CAN.PHFO.SU.W.0003.000000T0000Z-061101T0400Z/ /O.CON.PHFO.SU.Y.0045.061101T0400Z-061101T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 339 PM HST TUE OCT 31 2006 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY FOR NORTH AND EAST FACING SHORES... SURF ALONG THE EAST FACING SHORES WILL BE 7 TO 12 FEET...DECREASING TO 4 TO 7 FEET WEDNESDAY. SURF ALONG NORTH FACING SHORES WILL BE 10 TO 16 FEET...DECREASING TO 6 TO 10 FEET WEDNESDAY. $$ HIZ001-007-012-013-017-019-011400- /O.CON.PHFO.SU.Y.0045.000000T0000Z-061101T1600Z/ NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- 339 PM HST TUE OCT 31 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY FOR NORTH FACING SHORES... SURF ALONG NORTH FACING SHORES WILL BE 10 TO 16 FEET...DECREASING TO 6 TO 10 FEET WEDNESDAY. $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Oct 29, 10:00 AM HST, 5 hours 26 minutes earlier.
Area forecast discussion, Oct 29, 10:00 AM HST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN OCT 29 2006 .SYNOPSIS... A SHEAR LINE NEAR KAUAI WILL ADVANCE SOUTH SLOWLY AND DISSIPATE... BRINGING SHOWERS AND STRONGER WINDS. TROPICAL MOISTURE FROM THE SOUTH WILL BRING MORE CLOUDS AND SHOWERS TO THE SOUTHERN PORTION OF THE BIG ISLAND TODAY. A HIGH PRESSURE RIDGE WILL MOVE JUST TO OUR NORTH TUESDAY AND WEDNESDAY...WITH LIGHTER TRADE WINDS RETURNING. && .DISCUSSION... THE SHEARLINE CONTINUES TO VERY SLOWLY SINK SOUTHWARD...AND IS BRINGING SOME RAIN AND CLOUDS TO KAUAI. THE MOUNT WAIALEALE GAGE ON KAUAI RECORDED 0.81 INCHES OF RAIN BETWEEN 2 AND 8 AM. CONTINUE TO WATCH THE TROPICAL MOISTURE JUST SOUTH OF THE BIG ISLAND THIS MORNING. A CLOUD BAND IS ABOUT 20 TO 25 MILES OFF THE SOUTHEAST COAST OF THE BIG ISLAND. OVERALL FORECAST PHILOSOPHY REMAINS THE SAME...PREVIOUS DISCUSSION BELOW. && .MARINE... SURF ON THE NORTH AND EAST SHORES ARE ON THE RISE WITH THE NORTH SWELL ARRIVING. THIS SWELL EPISODE IS EXPECTED TO LAST AT LEAST THROUGH TUESDAY. SURF ALONG THE EAST FACING SHORES IS EXPECTED TO REACH THE WARNING LEVEL OF 15 FEET ON MONDAY...AND WILL LIKELY NEED TO POST A HIGH SURF WARNING LATER TODAY. CURRENTLY A HIGH SURF ADVISORY REMAIN IN EFFECT FOR THE NORTH AND EAST FACING SHORES...AND SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FOR WATERS EXPOSED TO THE LARGE NORTH SWELL. THE NORTH SWELL IS ALSO PRODUCING SURGES IN THE HILO AND KAHULUI HARBORS. && .PREV DISCUSSION... ISSUED AT 400 AM THE SOUTHERN EDGE OF THE SHEAR LINE HAS REACHED KAUAI THIS MORNING. AS THE SHEAR LINE MOVES AWAY FARTHER FROM THE MAIN LOW FAR NORTH NORTHEAST...IT HAS SLOWED DOWN. DO EXPECT THE SHEAR LINE TO CONTINUE SLIDE SOUTHWARD...AND WILL PROBABLY STALL NEAR THE CENTRAL ISLANDS LATER TODAY THEN SLOWLY DISSIPATES. CLOUDS AND SHOWERS...ALONG WITH STRONGER WINDS WILL SPREAD FROM KAUAI TO THE REST OF THE CENTRAL ISLANDS TODAY. WINDS WILL SLOWLY DECREASE BY MONDAY...THOUGH LINGERING CLOUDS AND SHOWERS WILL CONTINUE TO AFFECT OUR ISLANDS THEN. IN THE MEAN TIME...TROPICAL MOISTURE FROM THE SOUTH HAS REACHED THE THE SOUTHERN PORTION OF BIG ISLAND THIS MORNING. SO FAR...THE BULK OF THE MOISTURE STILL STAY SOUTHEAST OF THE ISLAND AND BELIEVE IT WILL STAY OFFSHORE AS THE FORECAST CHARTS INDICATE. THUS HAVE BACKED OFF THE SHOWERS A BIT AND KEEP SCATTERED SHOWERS FOR THE SOUTHERN PORTION OF THE BIG ISLAND TODAY. A HIGH PRESSURE RIDGE IS STILL EXPECTED TO MOVE CLOSE TO OUR ISLANDS TUESDAY AND WEDNESDAY. IT WILL RESULT IN THE DECREASE OF TRADE WINDS FURTHER. FORECAST CHARTS INDICATE AIR MASS OVER THE ISLANDS REMAIN STABLE WITH LIMITED LOW LEVEL MOISTURE IN OUR VICINITY. WE SHOULD SEE LESS SHOWERS WITH LIGHTER WINDS. THE EXTENDED PERIOD PROVES TO BE QUITE CHALLENGING...AS MODELS HAVE DIVERGING SOLUTIONS. THUS CONFIDENCE OF THE FORECAST IS LOW FOR THAT PERIOD. INSTEAD OF FOLLOWING GFS WITH A RATHER PESSIMISTIC FORECAST WITH SOME DEVELOPING LOW WEST OF THE ISLANDS...HAVE STAYED WITH A MORE GENERIC SOUTHEAST WINDS FORECAST AT TIME. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES. SMALL CRAFT ADVISORY FOR WATERS EXPOSED TO THE NORTH SWELL. && M BALLARD
Nearby
High Surf Warnings in Hawaii, 2006Every high surf warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.